Alert archive / Illinois / Winter Weather Advisories in 2021

Winter Weather Advisory 9, NWS Lincoln, IL

February 8, 20215 counties in Illinois

NWS Lincoln, IL issued this winter weather advisory at Feb 8, 2021, 1:06 PM CST for 5 counties in Illinois. It took effect at Feb 8, 2021, 3:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2021, 1:06 PM CST (19:06 UTC)
In effect from
Feb 8, 2021, 3:00 PM CST
Expired
Feb 9, 2021, 6:00 AM CST
In force
15 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS43 KILX 081906
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
106 PM CST Mon Feb 8 2021

...Accumulating snow this evening...

ILZ067-068-071>073-090500-
/O.NEW.KILX.WW.Y.0009.210208T2100Z-210209T1200Z/
Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Newton, Robinson, Flora, Olney, 
and Lawrenceville
106 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches.

* WHERE...Jasper, Crawford, Clay, Richland and Lawrence Counties.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...After accumulating snow ends early Tuesday
  morning, a light glaze of freezing drizzle is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

Erwin/Shimon
4 follow-up statements
916 
WWUS43 KILX 082010
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
210 PM CST Mon Feb 8 2021


ILZ027-028-030-090500-
/O.NEW.KILX.WC.Y.0002.210209T0600Z-210209T1500Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
210 PM CST Mon Feb 8 2021

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Knox, Stark and Marshall Counties.

* WHEN...From midnight tonight to 9 AM CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

ILZ067-068-071>073-090500-
/O.CON.KILX.WW.Y.0009.210208T2100Z-210209T1200Z/
Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Newton, Robinson, Flora, Olney, 
and Lawrenceville
210 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches.

* WHERE...Jasper, Crawford, Clay, Richland and Lawrence Counties.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...After accumulating snow ends early 
  Tuesday morning, a light glaze of freezing drizzle is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

Erwin/Shimon
122 
WWUS43 KILX 090238
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
838 PM CST Mon Feb 8 2021

ILZ067-068-071>073-091000-
/O.CON.KILX.WW.Y.0009.000000T0000Z-210209T1200Z/
Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Newton, Robinson, Flora, Olney, 
and Lawrenceville
838 PM CST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...Snow. Total snow accumulations 2 to 4 inches. 

* WHERE...Jasper, Richland, Lawrence, Clay and Crawford Counties.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...After accumulating snow ends, a light 
  glaze of freezing drizzle is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

ILZ027-028-030-091000-
/O.CON.KILX.WC.Y.0002.210209T0600Z-210209T1500Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
838 PM CST Mon Feb 8 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Stark, Marshall and Knox Counties.

* WHEN...From midnight tonight to 9 AM CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Geelhart
327 
WWUS43 KILX 090938
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
338 AM CST Tue Feb 9 2021


ILZ067-068-071>073-091200-
/O.CON.KILX.WW.Y.0009.000000T0000Z-210209T1200Z/
Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Newton, Robinson, Flora, Olney, 
and Lawrenceville
338 AM CST Tue Feb 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Snow. Total snow accumulations 2 to 4 inches.

* WHERE...Jasper, Richland, Lawrence, Clay and Crawford Counties.

* WHEN...Until 6 AM CST this morning.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...After accumulating snow ends, a light 
  glaze of freezing drizzle is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

ILZ027-028-030-091500-
/O.CON.KILX.WC.Y.0002.000000T0000Z-210209T1500Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
338 AM CST Tue Feb 9 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Stark, Marshall and Knox Counties.

* WHEN...Through 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
070 
WWUS43 KILX 091157
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
557 AM CST Tue Feb 9 2021


ILZ067-068-071>073-091300-
/O.EXP.KILX.WW.Y.0009.000000T0000Z-210209T1200Z/
Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Newton, Robinson, Flora, Olney, 
and Lawrenceville
557 AM CST Tue Feb 9 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST THIS 
MORNING...

Flurries and patchy freezing drizzle will continue near and south
of the I-70 corridor early this morning, however the heaviest 
snowfall has moved out of the region.

$$

ILZ027-028-030-091500-
/O.CON.KILX.WC.Y.0002.000000T0000Z-210209T1500Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
557 AM CST Tue Feb 9 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Stark, Marshall and Knox Counties.

* WHEN...Through 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Feb 8, 12:03 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 8, 12:03 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1203 PM CST Mon Feb 8 2021

.SYNOPSIS...
Issued at 218 AM CST Mon Feb 8 2021

Periodic chances of light snow will continue this week, though a
break is expected on Tuesday as high pressure drifts through the
area. Temperatures will continue to be way below normal in most
areas, though areas south of I-70 may get close to freezing.

&&

.UPDATE...
Issued at 1036 AM CST Mon Feb 8 2021

Increased PoPs in the western third of CWA over the next few hours
as snow moves in. The current forecast snow/liquid ratios of 19:1 in
the northern part of our CWA may be too low, as precip reports from
last night's snow indicate snow/liquid ratios of 25:1 or greater.
May increase the ratios, especially over the northern half of the
CWA, resulting in incrementally higher snow totals, but that
won't change the thinking that a broad 1" of fluffy snow occurs
with this system, with 1-2" south of the I-70 corridor where
higher QPF is expected.

Monitoring our far southeastern counties for the potential of light
freezing drizzle around midnight this evening. No changes to the
forecast yet, but model sounding suggest profiles may lose ice
crystals around that time. However, ascent will be very weak,
reducing confidence in the likelihood of any freezing drizzle
occuring.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 218 AM CST Mon Feb 8 2021

South half of the CWA in a relative lull in the snow early this
morning, as focus has shifted more toward the north half. Some
expansion is expected as we get into the afternoon, along an
inverted surface trough that extends northeast out of Oklahoma.
With this trough just north of the Ohio River by late afternoon,
focus will shift more to areas south of I-70 into the first part
of the evening. As with the snow thus far, high snow/liquid ratios
should allow for around an additional inch of fluffy snow, with
1-2 inches south of I-70. By midnight, any additional measurable
snow should be across the southeast third of the CWA.

Temperatures have been fairly steady overnight and are mostly
above zero, but the northwest corner of the CWA may still
struggle to get out of the single digits. Generally looking at
mid teens for highs across the central third, with 20s near and
south of I-70.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 218 AM CST Mon Feb 8 2021

No significant pattern change is on tap most of the week, with the
main question being how much the core of the Arctic air mass oozes
southward. Late in the week, there is some divergence in the
longer range models as to the speed of the southward surge, with
the European model the fastest in bringing it through this
weekend, while the GFS and Canadian models plunge it more into the
southern Plains and keeps us on the periphery. Still looking at
potential for wind chills to be well below zero for Friday through
Sunday, and earlier in the week across the northern CWA.

A series of disturbances will bring periodic snow chances, none
of which appear especially strong. Model blends are struggling in
this pattern to produce decent PoP forecasts in the varying speeds
of these disturbances. The individual models are in decent
agreement with the Wednesday system, but have some struggles in
the weekend due to the orientation of the Arctic blast. Wednesday
also features some concern with potential for mixed precipitation
across the southeast CWA. Latest NAM and GFS forecast soundings
down there lean more toward snow and some sleet/freezing drizzle
versus a significant freezing rain threat, which is expected
closer to the Ohio Valley. Will continue to include this mixture
for the Wednesday forecast in that area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1202 PM CST Mon Feb 8 2021

Light snow is expected off an on the rest of the day and evening,
and at times may reduce visibility to IFR. VFR ceilings are
currently in place except for SPI where MVFR cigs have already
developed. Cigs are expected to lower to MVFR this afternoon and
remain there through later tonight. VFR conditions are forecast to
become established toward 12z or into Tues morning. Winds
generally remain light from the northeast, at or below 10 kt.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Erwin/Shimon
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Feb 8, 11:57 AM CST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1157 AM CST Mon Feb 8 2021

ILZ027>031-036>038-040>057-061-091200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1157 AM CST Mon Feb 8 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Snow showers will continue through this evening before tapering
off to flurries by early overnight. An additional 1 inch of snow
accumulation will be most common, but a couple locations could
receive a localized 2 inches.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Very cold weather will continue through this weekend, with daily
chances for light accumulating snow possible Wednesday through
Thursday evening and again during this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight, though snow
reports would be appreciated.

ILZ062-063-066>068-071>073-091200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1157 AM CST Mon Feb 8 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Snow showers will develop this afternoon and linger through this
evening before tapering off to flurries or freezing drizzle
overnight. Locations along and south of I-70 could receive around
1 inch of additional snowfall, with localized 2 inch amounts
possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Very cold weather will continue through this weekend, with daily
chances for light accumulating snow possible Wednesday through
Thursday evening and again during this weekend. Some light
freezing rain is also possible Wednesday and Wednesday evening
especially south of I-70.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight, though snow
reports would be appreciated.

07

In the hours before

Local storm report, Feb 8, 8:20 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
820 AM CST MON FEB 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             GALESBURG               40.95N 90.37W
02/08/2021  M3.0 INCH        KNOX               IL   CO-OP OBSERVER

&&
Local storm report, Feb 8, 8:21 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CST MON FEB 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             MORTON                  40.61N 89.47W
02/08/2021  M1.0 INCH        TAZEWELL           IL   CO-OP OBSERVER

&&
Local storm report, Feb 8, 8:34 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CST MON FEB 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             KNOXVILLE               40.91N 90.28W
02/08/2021  M2.0 INCH        KNOX               IL   CO-OP OBSERVER

&&
Local storm report, Feb 8, 9:13 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
913 AM CST MON FEB 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             5 SE HOMER              39.98N 87.90W
02/08/2021  M1.0 INCH        VERMILION          IL   CO-OP OBSERVER

&&
Local storm report, Feb 8, 9:42 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CST MON FEB 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 ENE ROANOKE           40.80N 89.19W
02/08/2021  M1.7 INCH        WOODFORD           IL   CO-OP OBSERVER

&&
Local storm report, Feb 8, 9:53 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
953 AM CST MON FEB 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             CANTON                  40.56N 90.03W
02/08/2021  M1.0 INCH        FULTON             IL   CO-OP OBSERVER

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:10 PM CSTWind Chill AdvisoryILXKnox, Marshall, Stark19 hr

Nearby

Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.